MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 8000 CORE UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 8000 CORE UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number COBAS 8000 CORE
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred in (b)(6).
 
Event or Problem Description
The customer questioned results for 1 patient tested for elecsys insulin (insulin) on a cobas 8000 core unit.Insulin results were obtained from a fasting sample, a sample 1 hour after the fasting sample and a sample 2 hours after the fasting sample.The insulin results from the fasting sample and the sample 2 hours later were discrepant.The initial insulin result from an aliquot of the fasting sample was 0.523 (unit of measure not provided).This sample was repeated and the result was 6.93.During the processing of this sample, a procell/cleancell short alarm was displayed.It was discovered that there was no filter in the set of cleancell.The initial insulin result from an aliquot of the sample 2 hours later was 0.560.This sample was repeated and the result was 13.57 with a data flag.The primary tube was run and the result was 13.43 with a data flag.No erroneous results were reported outside of the laboratory.There was no allegation that an adverse event occurred.The insulin reagent lot number was 269702.The expiration date was not provided.Calibration and qc were within the acceptable range.
 
Additional Manufacturer Narrative
The insulin unit of measure was uu/ml.
 
Additional Manufacturer Narrative
The insulin reagent expiration date was feb-2019.Multiple sample-related messages were observed in the customer's alarm trace data.The field service engineer (fse) visited the customer site and no issues were identified during a hardware check.Fibrin strands were present in the sample.Based on the qc data, a general reagent issue can be excluded.Based on the information provided, the investigation was unable to find a definitive root cause.

Brand Name
COBAS 8000 CORE UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7691236
Report Number1823260-2018-02346
Device Sequence Number10993095
Product Code JJE
UDI-Device Identifier04015630928330
UDI-Public4015630928330
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K100853
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOBAS 8000 CORE
Device Catalogue NumberASKU
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer07/02/2018
07/02/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date08/13/2018
09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HIGH CHOLESTEROL MEDICATION; HYPERTENSION MEDICATION